Alert archive / Kentucky / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 353, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Sep 5, 2015, 9:11 PM EDT for Anderson County, Franklin County, Kentucky. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2015, 9:11 PM EDT (01:11 UTC)
- Expired
- Sep 5, 2015, 9:34 PM EDT
- In force
- 23 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Anderson County, KY, Franklin County, KY
The radar
The Louisville radar (KLVX), 90 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 7:50 PM EDT, 1 hour 21 minutes earlier.
Area forecast discussion, Sep 5, 7:50 PM EDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 750 PM EDT SAT SEP 5 2015 ...UPDATED AVIATION DISCUSSION... ...FORECAST UPDATE... ISSUED AT 635 PM EDT SAT SEP 5 2015 UPDATED THE FORECAST TO INCREASE EVENING PRECIP CHANCES OVER SOUTHERN INDIANA AND LOCATIONS OVER NORTHERN KY ALONG THE OHIO RIVER INCLUDING THE LOUISVILLE METRO. AN UPPER LEVEL WAVE TRAVELING SOUTH OUT OF INDIANA ALONG WITH SEVERAL OUTFLOW BOUNDARIES AND ONGOING STORMS HAVE COMBINED TO CREATE A SLOW MOVING CLUSTER OF STORMS OVER SOUTHERN INDIANA. THIS COMPLEX WILL CONTINUE TO SLOWLY PUSH SOUTH THROUGH THE EVENING HOURS WITH MORE STORMS FIRING ALONG THE NUMEROUS OUTFLOW BOUNDARIES CURRENTLY IN PLACE WITH THE BEST COVERAGE OVER SOUTHERN INDIANA AND NORTH CENTRAL KY. THE BIGGEST THREATS WILL BE GUSTY WINDS UP TO 40 MPH AND SMALL HAIL ALTHOUGH SOME ISLD WIND GUSTS NEAR SVR LEVELS CAN'T BE RULED OUT ESPECIALLY IN THE STRONGEST CELLS. STORMS SHOULD DIMINISH AFTER 3Z. .SHORT TERM (NOW THROUGH SUNDAY NIGHT)... ISSUED AT 243 PM EDT SAT SEP 5 2015 LATEST WATER VAPOR IMAGERY AND 500 MB HEIGHTS SHOWS BROAD LARGE SCALE RIDGING FROM SOUTHERN TEXAS INTO NEW ENGLAND. A FEW WEAK WAVES ARE NOTED ACROSS THE MID ATLANTIC AND LOWER GREAT LAKES. AT THE SURFACE...HIGH PRESSURE OFF THE NEW ENGLAND COAST PROVIDED THE REGION WITH A LIGHT EASTERLY FLOW WHILE READINGS SO FAR THIS AFTERNOON HAVE CLIMBED INTO THE LOWER 90S...THE 5TH STRAIGHT DAY OF 90 OR HIGHER AT SDF/LEX/BWG/FFT/LOU. THROUGH THIS EVENING...VISIBLE SATELLITE SHOWS SOME ENHANCED CU ACROSS SOUTHERN INDIANA AND NORTHERN KENTUCKY...ASSOCIATED WITH RESIDUAL BOUNDARIES FROM LAST EVENINGS CONVECTION. AS THE AFOREMENTIONED SHORTWAVE TO OUR NORTH DROPS SOUTH...THIS MAY PROVIDE ENOUGH OF A SPARK FOR AN ISOLATED LATE AFTERNOON OR EVENING SHOWER OR STORM. HI-RES MODELS HAVE HINTED AT THIS FOR MOST OF TODAY. GIVEN THE WEAK STEERING FLOW ALOFT...ANY STORM WOULD BE SLOW MOVING SO BRIEF HEAVY RAINFALL AND GUSTY WINDS ARE THE MAIN HAZARD. PLAN ON ANOTHER MILD/MUGGY NIGHT WITH READINGS IN THE UPPER 60S TO LOW 70S. PATCHY FOG ONCE AGAIN MAY DEVELOP IN THE FAVORED LOCATIONS...OTHERWISE LOOK FOR JUST HIGH CLOUDS SPILLING OVERHEAD AT TIMES. A REPEAT PERFORMANCE ON SUNDAY AS THE UPPER RIDGES HOLDS STRONG OVER THE REGION. BLENDING PERSISTENCE WITH THE HIGHEST PERFORMING BIAS- CORRECTED GUIDANCE YIELDS HIGHS ONCE AGAIN IN THE 89 TO 95 RANGE...WARMEST IN THE URBAN CORES. THE ABSENCE OF AN UPPER LEVEL FEATURE AND A TOUCH STRONGER OF A MID-LEVEL CAP SHOULD KEEP THE FORECAST AREA DRY. .LONG TERM (MONDAY THROUGH SATURDAY)... ISSUED AT 245 PM EDT SAT SEP 5 2015 HOT RIDGE OVER THE CENTRAL AND EASTERN CONUS WILL PERSIST EARLY IN THE WORK WEEK, WHICH WILL MEAN LARGELY A PERSISTENCE FORECAST THROUGH TUESDAY. HAVE TRENDED MAX TEMPS JUST SLIGHTLY COOLER BY TUESDAY AS THE RIDGE STARTS TO FLATTEN, BUT STILL EXPECT MANY LOCATIONS TO TOP OUT IN THE LOWER 90S. A GRADUAL BUT SUBSTANTIAL PATTERN SHIFT WILL TAKE PLACE OVER THE LATTER HALF OF THE WEEK. WILL BRING LOW-END RAIN CHANCES INTO SOUTHERN INDIANA ON TUESDAY NIGHT, THEN INCREASE TO A 40-50% CHANCE ACROSS MOST OF THE AREA BY LATE WEEK AS A COLD FRONT TAKES ITS SWEET TIME MOVING SE ACROSS THE OHIO VALLEY. THE STRING OF 90 DEGREE DAYS WILL COME TO AN END AS TEMPS WILL BE MODULATED BY CLOUDS AND PRECIP. CONFIDENCE IS LOW TO MODERATE THAT WE STILL SEE A SUBSTANTIAL AIR MASS CHANGE BY THE END OF THE FORECAST PERIOD, AS GFS AND ECMWF DIFFER ON TIMING. IN A REVERSAL FROM TYPICAL BIASES, THE ECMWF PUSHES THE FRONT THROUGH WHILE THE GFS HANGS IT UP, AND HAS A MUCH MORE ACTIVE UPPER TROF DIGGING INTO THE OHIO VALLEY BY SATURDAY. WILL LEAN ON THE EURO SOLUTION AT THIS TIME, WITH THE FRONT AND ASSOCIATED PRECIP PUSHING OUT ON FRI NIGHT AND GIVING WAY TO A MILD AND DRY AIR MASS AND 20% OR LOWER POPS FOR SAT. && .AVIATION (00Z TAF UPDATE)... ISSUED AT 750 PM EDT SAT SEP 5 2015 T-STORMS CONTAINING GUSTY WINDS, HEAVY RAINFALL, AND FREQUENT LIGHTNING WILL CONTINUE TO THREATEN SDF THROUGH AROUND 3Z TONIGHT. AFTER 3Z, STORMS SHOULD DIMINISH. OVERNIGHT...LIGHT FOG IS EXPECTED AGAIN AT BWG AND SOME LIGHT FOG/HAZE POSSIBLE AT SDF/LEX A FEW HOURS EITHER SIDE OF SUNRISE. EXPECT ANOTHER DRY AND VFR SUNDAY AS WELL. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && UPDATE.........AMS SHORT TERM.....ZBT LONG TERM......RAS AVIATION.......AMS
Hazardous weather outlook, Sep 5, 4:23 PM EDT, 4 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 423 PM EDT SAT SEP 5 2015 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-062030- ORANGE-WASHINGTON-SCOTT-JEFFERSON-DUBOIS-CRAWFORD-PERRY-HARRISON- FLOYD-CLARK-HANCOCK-BRECKINRIDGE-MEADE-OHIO-GRAYSON-HARDIN-BULLITT- OLDHAM-TRIMBLE-HENRY-SHELBY-FRANKLIN-SPENCER-ANDERSON-WOODFORD- FAYETTE-BOURBON-NICHOLAS-NELSON-MERCER-JESSAMINE-LARUE-MARION-BOYLE- GARRARD-MADISON-BUTLER-EDMONSON-HART-GREEN-TAYLOR-CASEY-LINCOLN- LOGAN-WARREN-SIMPSON-ALLEN-BARREN-MONROE-METCALFE-ADAIR-RUSSELL- CUMBERLAND-CLINTON- INCLUDING THE CITIES OF...PAOLI...ORLEANS...FRENCH LICK...SALEM... SCOTTSBURG...AUSTIN...MADISON...JASPER...HUNTINGBURG...BROWNSTOWN... MILLTOWN...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...CLARKSVILLE...LEWISPORT...HAWESVILLE... HARDINSBURG...IRVINGTON...CLOVERPORT...BRANDENBURG...MULDRAUGH... BEAVER DAM...HARTFORD...LEITCHFIELD...ELIZABETHTOWN...RADCLIFF... FORT KNOX...MOUNT WASHINGTON...SHEPHERDSVILLE...HILLVIEW...BROOKS... LOUISVILLE...LA GRANGE...BUCKNER...CRESTWOOD...PEWEE VALLEY... BEDFORD...MILTON...EMINENCE...NEW CASTLE...PLEASUREVILLE... CAMPBELLSBURG...SHELBYVILLE...FRANKFORT...GEORGETOWN...CYNTHIANA... TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS... CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG...NICHOLASVILLE... WILMORE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...BEREA...MORGANTOWN...BROWNSVILLE... HORSE CAVE...MUNFORDVILLE...GREENSBURG...CAMPBELLSVILLE...LIBERTY... STANFORD...RUSSELLVILLE...BOWLING GREEN...FRANKLIN...PROVIDENCE... SCOTTSVILLE...GLASGOW...TOMPKINSVILLE...EDMONTON...COLUMBIA... RUSSELL SPRINGS...JAMESTOWN...BURKESVILLE...ALBANY 423 PM EDT SAT SEP 5 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAINFALL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SCATTERED THUNDERSTORMS WILL BE POSSIBLE TUESDAY NIGHT THROUGH FRIDAY...AS A COLD FRONT MOVES SLOWLY ACROSS THE OHIO VALLEY. ANY THUNDERSTORM CAN PRODUCE BRIEF HEAVY RAINFALL...AND GUSTY WINDS MAY ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT WEATHER.GOV/LOUISVILLE. ZBT/RAS/AMS
In the hours before
Local storm report, Sep 5, 7:35 PM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
735 PM EDT SAT SEP 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0714 PM TSTM WND GST HENRYVILLE 38.53N 85.77W
09/05/2015 E50 MPH CLARK IN LAW ENFORCEMENT
A FEW TREES DOWN NEAR INTERSTATE 65.
&&
SZAPPANOSSpecial weather statement, Sep 5, 7:41 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
741 PM EDT SAT SEP 5 2015
INZ090-KYZ025-029>031-033-034-038-060015-
HARRISON-HENRY-JEFFERSON-SHELBY-OLDHAM-MEADE-SPENCER-BULLITT-
741 PM EDT SAT SEP 5 2015
...A STRONG GUST FRONT AND A CLUSTER OF STRONG THUNDERSTORMS WILL
AFFECT SOUTHEASTERN HARRISON...WESTERN SPENCER...BULLITT...EAST
CENTRAL MEADE...WESTERN SHELBY...SOUTHEASTERN OLDHAM...JEFFERSON AND
SOUTHWESTERN HENRY COUNTIES...
AT 741 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM NEAR LA GRANGE TO HIGHVIEW TO NEAR CORYDON...AND
MOVING SOUTH AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS GUST FRONT AND
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
LOUISVILLE...JEFFERSONTOWN...SHIVELY...SHELBYVILLE...
SHEPHERDSVILLE...LA GRANGE...MIDDLETOWN...DOUGLASS HILLS...
HURSTBOURNE...CORYDON...BRANDENBURG...ANCHORAGE...PIONEER VILLAGE...
HURSTBOURNE ACRES...WEST BUECHEL...WATTERSON PARK...LYNNVIEW...HOLLOW
CREEK...BLUE RIDGE MANOR AND WOODLAND HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3826 8513 3797 8545 3799 8549 3791 8558
3792 8584 3795 8586 3794 8590 3799 8591
3801 8595 3800 8600 3792 8599 3793 8621
3821 8621 3820 8596 3819 8596 3818 8590
3820 8589 3819 8564 3847 8532
TIME...MOT...LOC 2341Z 340DEG 23KT 3835 8536 3812 8562 3814 8612
AMSSpecial weather statement, Sep 5, 7:46 PM EDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
746 PM EDT SAT SEP 5 2015
INZ092-KYZ031-060015-
CLARK-OLDHAM-
746 PM EDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL CLARK AND OLDHAM
COUNTIES...
AT 745 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLDSTREAM...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...PROSPECT...CRESTWOOD...ORCHARD GRASS HILLS...PEWEE
VALLEY...OWEN...GOSHEN...RIVER BLUFF...HARMONY VILLAGE...VESTA...PARK
LAKE...GREENHAVEN...RUSSELL CORNER...WESTPORT...BUCKNER...CEDAR
POINT...SKYLIGHT...OLDHAM...HALLS LANDING AND BROWNSBORO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 3848 8533 3846 8535 3843 8533 3831 8551
3834 8556 3834 8557 3835 8559 3846 8566
3852 8543
TIME...MOT...LOC 2345Z 321DEG 7KT 3839 8550
AMSSpecial weather statement, Sep 5, 8:16 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
816 PM EDT SAT SEP 5 2015
KYZ031-060045-
OLDHAM-
816 PM EDT SAT SEP 5 2015
...A STRONG THUNDERSTORM WILL AFFECT OLDHAM COUNTY...
AT 816 PM EDT...A STRONG THUNDERSTORM WAS NEAR LA GRANGE...MOVING
SOUTHEAST AT 10 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM AS WELL AS
TORRENTIAL RAINFALL.
LOCATIONS IMPACTED INCLUDE...
LA GRANGE...CRESTWOOD...ORCHARD GRASS HILLS...PEWEE VALLEY...
GOSHEN...HARMONY VILLAGE...BALLARDSVILLE...PARK LAKE...GREENHAVEN...
RUSSELL CORNER...WESTPORT...BUCKNER...CEDAR POINT...SKYLIGHT...
CENTERFIELD...HALLS LANDING...LIRO...BROWNSBORO...FLOYDSBURG AND
DEMPLYTOWN.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3841 8532 3836 8529 3830 8543 3830 8545
3829 8547 3833 8554 3841 8563 3842 8562
3845 8556 3847 8550 3850 8548 3851 8546
TIME...MOT...LOC 0016Z 321DEG 7KT 3839 8545
AMSLocal storm report, Sep 5, 8:21 PM EDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LOUISVILLE KY
821 PM EDT SAT SEP 5 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND GST 1 SSE WESTPORT 38.46N 85.46W
09/05/2015 M50 MPH OLDHAM KY MESONET
&&
SZAPPANOSSpecial weather statement, Sep 5, 8:52 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
852 PM EDT SAT SEP 5 2015
KYZ035>037-039-040-060115-
FRANKLIN-WOODFORD-SCOTT-HARRISON-ANDERSON-
852 PM EDT SAT SEP 5 2015
...A CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
WOODFORD...FRANKLIN...WESTERN HARRISON...SCOTT AND NORTHEASTERN
ANDERSON COUNTIES...
AT 851 PM EDT...A CLUSTER OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 13 MILES SOUTH OF WILLIAMSTOWN TO NEAR FRANKFORT...AND
MOVING SOUTH AT 10 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GEORGETOWN...FRANKFORT...LAWRENCEBURG...STAMPING GROUND...
SADIEVILLE...BON AIR HILLS...JETT...BIG EDDY...JOSEPHINE...
MILLVILLE...ALBERTA...DUVAL...HINTON...BROADVILLE MANOR...PORTER...
SLICKWAY...NINEVAH...ELSINORE...MCKEES CROSSROADS AND EVERGREEN.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3834 8441 3799 8499 3822 8497 3834 8480
3834 8479 3835 8475 3837 8471 3842 8465
3843 8462 3849 8456 3851 8452 3851 8449
3854 8447
TIME...MOT...LOC 0051Z 355DEG 8KT 3844 8456 3817 8489
AMSThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 8:16 PM EDT | Special Weather Statement | LMK | Oldham | 29 min |
| Sep 5, 8:52 PM EDT | Special Weather Statement | LMK | Anderson, Franklin, Scott | 23 min |
| Sep 6, 3:26 PM EDT | Special Weather Statement | LMK | Casey | 34 min |
| Sep 6, 3:28 PM EDT | Special Weather Statement | LMK | Simpson | 32 min |
| Sep 6, 4:04 PM EDT | Special Weather Statement | LMK | Warren | 26 min |
| Sep 6, 6:57 PM EDT | Special Weather Statement | LMK | Monroe | 33 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.